Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 47, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 7, 2008, 6:46 PM CDT for Calhoun County, Pocahontas County, Sac County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2008, 6:46 PM CDT (23:46 UTC)
- Expired
- Jun 8, 2008, 12:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, IA, Pocahontas County, IA, Sac County, IA
The radar
The Des Moines radar (KDMX), 124 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 8:23 PM CDT | FLASH FLOOD | Wsw Lake View, IA | STREET FLOODING AT 2ND AND HIGH STREETS IN LAKE VIEW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2630 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 532 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 072347
FFWDMX
IAC025-151-161-080545-
/O.NEW.KDMX.FF.W.0047.080607T2346Z-080608T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
646 PM CDT SAT JUN 7 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
CALHOUN COUNTY IN WEST CENTRAL IOWA...
SAC COUNTY IN WEST CENTRAL IOWA...
* UNTIL 1245 AM CDT
* AT 643 PM CDT...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANSON...POMEROY...AND JOLLEY.
WATER WAS REPORTED OVER A PORTION OF ROAD D15 NEAR JOLLEY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4255 9531 4256 9491 4264 9492 4265 9445
4247 9446 4247 9442 4221 9441 4221 9534
TIME...MOT...LOC 2346Z 180DEG 0KT 4244 9477
$$
ALBRECHT6 follow-up statements
000
WGUS73 KDMX 080049
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT SAT JUN 7 2008
IAC025-151-161-080545-
/O.CON.KDMX.FF.W.0047.000000T0000Z-080608T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-SAC IA-CALHOUN IA-
747 PM CDT SAT JUN 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
CALHOUN...SAC AND SOUTHERN POCAHONTAS COUNTIES...
AT 744 PM CDT...LOCAL EMERGENCY MANAGEMENT CONTINUED TO REPORT FLASH
FLOODING OVER THE WARNED AREA.
WATER WAS REPORTED OVER A PORTION OF ROAD D15 NEAR JOLLEY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANSON...POMEROY...AND JOLLEY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.
LAT...LON 4255 9531 4256 9491 4264 9492 4265 9445
4247 9446 4247 9442 4221 9441 4221 9534
TIME...MOT...LOC 0047Z 180DEG 0KT 4244 9477
$$
ALBRECHT000
WGUS73 KDMX 080157
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
856 PM CDT SAT JUN 7 2008
IAC025-151-161-080545-
/O.CON.KDMX.FF.W.0047.000000T0000Z-080608T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-SAC IA-CALHOUN IA-
856 PM CDT SAT JUN 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
CALHOUN...SAC AND SOUTHERN POCAHONTAS COUNTIES...
AT 853 PM CDT...FLASH FLOODING CONTINUES OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANSON...POMEROY...LAKE VIEW...AND JOLLEY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.
LAT...LON 4255 9531 4256 9491 4264 9492 4265 9445
4247 9446 4247 9442 4221 9441 4221 9534
TIME...MOT...LOC 0156Z 180DEG 0KT 4244 9477
$$000
WGUS73 KDMX 080259
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT SAT JUN 7 2008
IAC025-151-161-080545-
/O.CON.KDMX.FF.W.0047.000000T0000Z-080608T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-SAC IA-CALHOUN IA-
958 PM CDT SAT JUN 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
CALHOUN...SAC AND SOUTHERN POCAHONTAS COUNTIES...
AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANSON...POMEROY...JOLLEY...AND LAKEVIEW.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 1200 AM CDT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.
LAT...LON 4255 9531 4256 9491 4264 9492 4265 9445
4247 9446 4247 9442 4221 9441 4221 9534
TIME...MOT...LOC 0258Z 180DEG 0KT 4244 9477
$$
ALBRECHT000
WGUS73 KDMX 080424
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1124 PM CDT SAT JUN 7 2008
IAC025-151-161-080545-
/O.CON.KDMX.FF.W.0047.000000T0000Z-080608T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-SAC IA-CALHOUN IA-
1124 PM CDT SAT JUN 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
CALHOUN...SAC AND SOUTHERN POCAHONTAS COUNTIES...
AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANSON
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.
LAT...LON 4255 9531 4256 9491 4264 9492 4265 9445
4247 9446 4247 9442 4221 9441 4221 9534
TIME...MOT...LOC 0424Z 180DEG 0KT 4244 9477
$$
ALBRECHT000
WGUS73 KDMX 080456
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1156 PM CDT SAT JUN 7 2008
IAC025-151-161-080545-
/O.CON.KDMX.FF.W.0047.000000T0000Z-080608T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-SAC IA-CALHOUN IA-
1156 PM CDT SAT JUN 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
CALHOUN...SAC AND SOUTHERN POCAHONTAS COUNTIES...
AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANSON...JOLLEY AND POMEROY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.
LAT...LON 4255 9531 4256 9491 4264 9492 4265 9445
4247 9446 4247 9442 4221 9441 4221 9534
TIME...MOT...LOC 0456Z 180DEG 0KT 4244 9477
$$
ALBRECHT000
WGUS73 KDMX 080548
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1246 AM CDT SUN JUN 8 2008
IAC025-151-161-080556-
/O.EXP.KDMX.FF.W.0047.000000T0000Z-080608T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS IA-SAC IA-CALHOUN IA-
1246 AM CDT SUN JUN 8 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CALHOUN...SAC AND SOUTHERN
POCAHONTAS COUNTIES...
MORE HEAVY RAIN IS EXPECTED...MOST LIKELY SEVERAL HOURS FROM NOW
WHICH WILL AGGRAVATE SOME OF THE FLOODING. THE FLASH FLOOD THREAT
HAS ENDED...HOWEVER FLOODING OF SMALL STREAMS WILL PERSIST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
IOWA.
LAT...LON 4255 9531 4256 9491 4264 9492 4265 9445
4247 9446 4247 9442 4221 9441 4221 9534
TIME...MOT...LOC 0456Z 180DEG 0KT 4244 9477
$$
ALBRECHTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:30 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 7, 6:30 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 630 PM CDT SAT JUN 7 2008 .UPDATED 08/00Z AVIATION DISCUSSION... .DISCUSSION... HAVE UPDATED ZONES TO REFLECT THE INCREASED SFC WINDS ACROSS THE AREA. INFLOW NOW UP TO 40 MPH AT TIMES THOUGH WINDS SHOULD DROP A BIT AFTER SUNSET...SOME GUSTS AND INFLOW SHOULD CONTINUE. .PREVIOUS DISCUSSION... CONTINUED THREAT FOR SEVERE WEATHER ACROSS THE REGION FOR TONIGHT WITH WARM FRONTAL BOUNDARY IN PLACE OVER THE NORTHERN AREAS OF THE STATE...STRONG MOISTURE TRANSPORT NORTH AND APPROACHING WAVE ENERGY. PARAMETERS SUGGEST THAT EARLY EVENING THREAT FOR TORNADOES WILL TRANSITION TO HEAVY RAIN AND WIND THREAT AS THE NIGHT PROGRESSES. AS OF MID AFTERNOON...MOST OF THE FORECAST AREA WELL IN THE WARM SECTOR WITH INCREASING CONVERGENCE ALONG THE COLD FRONT ACROSS EASTERN NEBRASKA AND KANSAS. FOR NOW THE MAIN SEVERE THREAT WILL BE FOCUSED OVER NORTHERN/EASTERN SECTIONS WHERE CAP IS NOT PRESENT. MODELS DIFFER IN CAP EROSION OVERNIGHT WITH GFS CONTINUING TO INDICATE THE CAP WILL HOLD ACROSS THE REGION THROUGH MUCH OF THE NIGHT WITH EURO/NAM SUGGESTING A MUCH MORE MARGINAL CAP OVER THE AREA. WILL LEAN CONSERVATIVE FOR NOW TOWARD GREATER THUNDER POTENTIAL AS CONVERGENCE WEST OF THE AREA IS RATHER STRONG AND BOTH GFS/NAM CORFIDI VECTORS SUGGEST BACK BUILDING/TRAINING STORMS A PRETTY GOOD POSSIBILITY TOWARD 06Z/12Z ACROSS THE REGION. WITH THAT IN MIND... HAVE EXPANDED THE FLASH FLOOD WATCH A FEW COUNTIES FARTHER SOUTHEAST. STILL NOT A CERTAINTY FOR OVERNIGHT TONIGHT. WITH THE MAIN WAVE ARRIVING ON SUNDAY AND SUNDAY NIGHT...WILL BE LOOKING AT ANOTHER POSSIBLE HEAVY RAINFALL EVENT OVER SOUTHERN PORTIONS OF THE AREA AS ANOTHER WAVE RIDES ALONG THE BOUNDARY. AFTER TNTS STORMS EVOLVE...WILL BE REEVALUATING WHERE THE BEST PLACEMENT OF ANY NEW FF.A WILL BE. TEMPS TO CONTINUE WARM WITH MODEST LEVELS OF HUMIDITY OVER THE AREA. LARGE SCALE PATTERN REMAINS THE SAME FOR THIS PACKAGE...SO AFTER A BREAK ON TUESDAY...ANOTHER WARM AIR ADVECTION THUNDER EVENT IS POSSIBLE WED WITH MORE WET WEATHER THROUGH THURS/FRI. TIMING OF LATTER WEEK EVENT IS STILL IN QUESTION BUT CONTINUE TO FAVOR THE SLOWER EURO...WHICH IS NOW KEEPING STORMS AROUND FOR FRIDAY. GIVEN CURRENT ACTIVE WX...HAVE NOT FOCUSED HEAVILY ON EXTENDED CHANGES AND MAY HAVE TO MODIFY TIMING OF LATE WEEK PRECIP TOMORROW. NO MAJOR CHANGES TO TEMPS FOR THE BALANCE OF THE WEEK. .HYDROLOGY... DEPENDING ON THE OUTFLOW THIS EVENING POSSIBLE THAT STORMS MAY EXTEND A BIT FARTHER SOUTH OVERNIGHT TONIGHT...MANY PARAMETERS CONTINUE TO COME TOGETHER FOR ANOTHER ROUND OF HEAVY RAIN AND FLOODING TONIGHT. 300-310K MOISTURE TRANSPORT IS VERY IMPRESSIVE AS LLJ STRENGTHENS...ALONG WITH ELEVATED INSTABILITY AND HIGH END K INDEX. PWS AROUND 2 INCHES...MEAN WIND PARALLEL TO FRONT AND WEAK CORFIDI VECTOR MOVEMENT ALL SUGGEST HEAVY TRAINING RAINS. SHOULD AGAIN BE VERY EFFICIENT WITH HIGH WCDS. 300-310K MOISTURE CONVERGENCE IS ALL OVER THE PLACE AMONG MODELS HOWEVER SO HAVE BROAD BRUSHED FLASH FLOOD WATCH TO BE SAFE WITH NO FAVORED LOCATIONS. JUST ABOUT ALL AREAS ARE JUICED AND WILL NOT TAKE MUCH TO PRODUCE ADDITIONAL FLOODING. QPF AMOUNTS MAY NOT BE QUITE AS HIGH AS PREVIOUS EVENTS...BUT IT WILL NOT TAKE MUCH UNFORTUNATELY. WILL MAINTAIN THE CURRENT WATCH...BUT EXPAND A FEW COUNTIES SOUTHEAST. && .AVIATION...08/00Z THUNDERSTORMS WITH LCL MVFR TO IFR CONDITIONS IN AND AROUND TSRA. SFC WNDS WL RMN STG FROM THE SSW GUSTING TO 35 TO 39 KTS AT TIMES THIS EVENING. EXPECT TSRA TO BECOME WDSPRD LATE TONIGHT WITH SEVERE WEATHER POSSIBLE FROM THIS AFTERNOON INTO THE OVERNIGHT TIMEFRAME. STORMS WILL CONTINUE OVER THE REGION FOR MUCH OF THE TAF PERIOD...SLOWLY DIMINISHING FROM NW TO SE DURING THE PERIOD./REV && .DMX...FLASH FLOOD WATCH TONIGHT EXPANDED SOUTHEAST TO GENERALLY ALONG AND NW OF LAMONI-KNOXVILLE-GRINNELL LINE. && SHORT TERM/AVIATION...COGIL/REV LONG TERM...REV
Hazardous weather outlook, Jun 7, 5:11 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 511 PM CDT SAT JUN 7 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074- 081>084-092>094-082215- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-TAYLOR-RINGGOLD-DECATUR- 511 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ANOTHER SIGNIFICANT THUNDERSTORM EVENT IS UNFOLDING WITH SEVERE WEATHER AND HEAVY FLOODING RAINS POSSIBLE TONIGHT. ALL FORMS OF SEVERE WEATHER COULD OCCUR INCLUDING LARGE HAIL ...DAMAGING WINDS...TORNADOES AND FLASH FLOODING. RAINFALL AMOUNTS MAY REACH ONE TO TWO INCHES...AND POSSIBLY IN EXCESS OF THREE INCHES LATER IN THE EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS ARE ANTICIPATED SUNDAY WITH THE CONTINUED POTENTIAL FOR SEVERE WEATHER...HEAVY RAINS AND FLOODING. THUNDERSTORM CHANCES OF VARIED DEGREES REMAIN IN THE FORECAST THROUGH NEXT WEEK WITH PEAK PROBABILITIES AROUND THURSDAY...WHICH WILL BE THE MOST LIKELY TIME FOR SEVERE WEATHER AND POSSIBLY HEAVY RAINS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT FOR MANY AREAS AND POSSIBLY INTO NEXT WEEK. THE MOST ACTIVE PERIODS APPEAR TO BE TONIGHT... SUNDAY AFTERNOON...AND AGAIN AROUND THURSDAY. IAZ075-085-086-095>097-082215- MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 511 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST IOWA. .DAY ONE...TONIGHT CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST TONIGHT. IF STORMS DO MATERIALIZE...THEY WOULD HAVE THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND POSSIBLE ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BETTER CHANCES FOR THUNDERSTORMS EXIST SUNDAY WITH THE POTENTIAL FOR SEVERE WEATHER...HEAVY RAINS AND FLOODING. THUNDERSTORM CHANCES OF VARIED DEGREES REMAIN IN THE FORECAST THROUGH NEXT WEEK WITH PEAK PROBABILITIES AROUND THURSDAY...WHICH WILL BE THE MOST LIKELY TIME FOR SEVERE WEATHER AND POSSIBLY HEAVY RAINS AS WELL. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION WILL EXIST THROUGH THE WEEKEND AND THROUGH NEXT WEEK. THE MOST ACTIVE PERIODS APPEAR TO BE SUNDAY AFTERNOON AND EVENING...AND AGAIN AROUND THURSDAY. REV
In the hours before
Local storm report, Jun 7, 5:49 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
549 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 3 N THOMPSON 43.41N 93.78W
06/07/2008 E1.00 INCH WINNEBAGO IA NSSL-SHAVE
0345 PM HAIL 4 ENE THOMPSON 43.40N 93.70W
06/07/2008 E0.88 INCH WINNEBAGO IA NSSL-SHAVE
0350 PM TSTM WND DMG 5 WNW LAKE MILLS 43.43N 93.62W
06/07/2008 WINNEBAGO IA NSSL-SHAVE
4 INCH DIAMETER BRANCHES DOWN
0355 PM HAIL 3 WSW SCARVILLE 43.45N 93.68W
06/07/2008 E1.25 INCH WINNEBAGO IA NSSL-SHAVE
0400 PM HAIL 2 SW SCARVILLE 43.45N 93.65W
06/07/2008 E0.88 INCH WINNEBAGO IA NSSL-SHAVE
&&
BMOYERLocal storm report, Jun 7, 5:57 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
557 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TORNADO 6 N MASON CITY AIRPORT 43.24N 93.32W
06/07/2008 CERRO GORDO IA LAW ENFORCEMENT
&&
STEACHOULocal storm report, Jun 7, 6:13 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
613 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL SCARVILLE 43.47N 93.62W
06/07/2008 E1.50 INCH WINNEBAGO IA LAW ENFORCEMENT
DELAYED REPORT...
&&
STEACHOULocal storm report, Jun 7, 6:18 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM FUNNEL CLOUD 1 N POMEROY 42.57N 94.68W
06/07/2008 POCAHONTAS IA STORM CHASER
&&
STEACHOULocal storm report, Jun 7, 6:31 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
631 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM FUNNEL CLOUD 2 N JOLLEY 42.51N 94.72W
06/07/2008 CALHOUN IA STORM CHASER
0628 PM FUNNEL CLOUD 3 SE POMEROY 42.52N 94.64W
06/07/2008 CALHOUN IA STORM CHASER
&&
STEACHOULocal storm report, Jun 7, 6:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
632 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD 3 NNE FOREST CITY 43.30N 93.62W
06/07/2008 WINNEBAGO IA LAW ENFORCEMENT
WATER WAS OVER THE ROAD NEAR 180TH AND 370TH STREETS.
&&
ALBRECHTThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:31 PM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 12 days |
| Jun 7, 4:32 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 46 hr |
| Jun 7, 9:44 AM CDT | River Flood Warning | DMX | Humboldt | 13 days |
| Jun 7, 9:44 AM CDT | River Flood Warning | DMX | Webster | 10 days |
| Jun 7, 9:44 AM CDT | River Flood Warning | DMX | Dallas, Polk | 9 days |
| Jun 7, 9:44 AM CDT | River Flood Warning | DMX | Polk, Story | 7 days |
| Jun 7, 9:44 AM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 11 days |
| Jun 7, 3:26 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 49 min |
| Jun 7, 3:34 PM CDT | Tornado Warning | DMX | Winnebago, Worth | 26 min |
| Jun 7, 3:58 PM CDT | Tornado Warning | DMX | Winnebago, Worth | 32 min |
| Jun 7, 3:59 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 30 min |
| Jun 7, 4:03 PM CDT | Tornado Warning | DMX | Hancock, Kossuth, Winnebago | 27 min |
| Jun 7, 4:25 PM CDT | Tornado Warning | DMX | Hancock, Winnebago, Worth | 50 min |
| Jun 7, 4:29 PM CDT | Tornado Warning | DMX | Worth | 19 min |
| Jun 7, 4:32 PM CDT | Flash Flood Warning | DMX | Winnebago, Worth | 6 hr |
| Jun 7, 4:33 PM CDT | Tornado Warning | DMX | Kossuth | 28 min |
| Jun 7, 4:52 PM CDT | Tornado Warning | DMX | Hancock | 23 min |
| Jun 7, 5:02 PM CDT | Tornado Warning | DMX | Worth | 28 min |
| Jun 7, 5:16 PM CDT | Tornado Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 44 min |
| Jun 7, 5:50 PM CDT | Tornado Warning | DMX | Cerro Gordo, Worth | 25 min |
| Jun 7, 5:52 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 38 min |
| Jun 7, 6:00 PM CDT | Tornado Warning | DMX | Calhoun, Pocahontas | 30 min |
| Jun 7, 6:11 PM CDT | Flash Flood Warning | DMX | Cerro Gordo, Hancock | 12 hr |
| Jun 7, 6:17 PM CDT | Tornado Warning | DMX | Cerro Gordo | 43 min |
| Jun 7, 6:32 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Webster | 43 min |
| Jun 7, 6:42 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Wright | 48 min |
| Jun 7, 6:48 PM CDT | Tornado Warning | DMX | Calhoun, Pocahontas, Webster | 27 min |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.